Illinois Journal of Mathematics

The foliated structure of contact metric $(\kappa,\mu)$-spaces

Beniamino Cappelletti Montano

Full-text: Open access

Abstract

In this note, we study the foliated structure of a contact metric $(\kappa,\mu)$-space. In particular, using the theory of Legendre foliations, we give a geometric interpretation of the Boeckx's classification of contact metric $(\kappa,\mu)$-spaces and we find necessary conditions for a contact manifold to admit a compatible contact metric $(\kappa,\mu)$-structure. Finally, we prove that any contact metric $(\kappa,\mu)$-space $M$ whose Boeckx invariant $I_M$ is different from $\pm1$ admits a compatible Sasakian or Tanaka–Webster parallel structure according to the circumstance that $|I_M|>1$ or $|I_M| \lt 1$, respectively.

Article information

Source
Illinois J. Math., Volume 53, Number 4 (2009), 1157-1172.

Dates
First available in Project Euclid: 22 November 2010

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1290435344

Digital Object Identifier
doi:10.1215/ijm/1290435344

Mathematical Reviews number (MathSciNet)
MR2741183

Zentralblatt MATH identifier
1210.53052

Subjects
Primary: 53C12: Foliations (differential geometric aspects) [See also 57R30, 57R32] 53C15: General geometric structures on manifolds (almost complex, almost product structures, etc.) 53C25: Special Riemannian manifolds (Einstein, Sasakian, etc.) 53C26: Hyper-Kähler and quaternionic Kähler geometry, "special" geometry 57R30: Foliations; geometric theory

Citation

Cappelletti Montano, Beniamino. The foliated structure of contact metric $(\kappa,\mu)$-spaces. Illinois J. Math. 53 (2009), no. 4, 1157--1172. doi:10.1215/ijm/1290435344. https://projecteuclid.org/euclid.ijm/1290435344


Export citation

References

  • D. E. Blair, Two remarks on contact metric structures, Tôhoku Math. J. 29 (1977), 319–324.
  • D. E. Blair, Riemannian geometry of contact and symplectic manifolds, Progress in Mathematics, vol. 203, Birkhäuser Boston, Boston, MA, 2002.
  • D. E. Blair and S. I. Goldberg, Topology of almost contact manifolds, J. Differential Geom. 1 (1967), 347–354.
  • D. E. Blair, T. Koufogiorgos and B. J. Papantoniou, Contact metric manifolds satisfyng a nullity condition, Israel J. Math. 91 (1995), 189–214.
  • E. Boeckx, A full classification of contact metric $(\kappa,\mu)$-spaces, Illinois J. Math. 44 (2000), 212–219.
  • E. Boeckx and J. T. Cho, Pseudo-Hermitian symmetries, Israel J. Math. 166 (2008), 125–145.
  • B. Cappelletti Montano, Bi-Legendrian connections, Ann. Polon. Math. 86 (2005), 79–95.
  • B. Cappelletti Montano, Some remarks on the generalized Tanaka–Webster connection of a contact metric manifold, to appear in Rocky Mountain J. Math, available at arXiv:0706/0888.
  • B. Cappelletti Montano and L. Di Terlizzi, Contact metric $(\kappa,\mu)$-spaces as bi-Legendrian manifolds, Bull. Austral. Math. Soc. 77 (2008), 373–386.
  • B. Cappelletti Montano, L. Di Terlizzi and M. M. Tripathi, Invariant submanifolds of contact $(\kappa,\mu)$-manifolds, Glasg. Math. J. 50 (2008), 499–507.
  • T. Fujitani, Complex-valued differential forms on normal contact Riemannian manifolds, Tôhoku Math. J. 18 (1966), 349–361.
  • A. Ghosh, R. Sharma and J. T. Cho, Contact metric manifolds with $\eta$-parallel torsion tensor, Ann. Global. Anal. Geom. 34 (2008), 287–299.
  • S. Kobayashi and K. Nomizu, Foundations of differential geometry, vol. I, Interscience Publishers, New York–London, 1963.
  • T. Koufogiorgos, M. Markellos and B. J. Papantoniou, The harmonicity of the Reeb vector field on contact metric $3$-manifolds, Pacific J. Math. 234 (2008), 325–344.
  • P. Libermann, Legendre foliations on contact manifolds, Differential Geom. Appl. 1 (1991), 57–76.
  • M. Y. Pang, The structure of Legendre foliations, Trans. Amer. Math. Soc. 320 (1990), 417–453.